# SDR CA160203020

- Difficulty date: August 14, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cndair CL2156B11215
- Engine: Pwa PW123
- System (JASC): 7120 · Engine Mount Section
- Part: Strut
- Part number: 87110016011
- Condition: Cracked
- Location: Engine Mount
- Part time: 5,800 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LAST SUMMER THE SPANISH AIR FORCE HAD AN DISCOVERED A REAR ENGINE MOUNT BROKEN (P/N: 87110016-011) AFTER MULTIPLE PROPELLER BALANCING.     AFTER A PROPELLER CHANGE, DYNAMIC BALANCING FLIGHTS BEGAN. - IN SUCCESSIVE BALANCING FLIGHTS THE IPS MEASURED BY THE BALANCING COMPUTER INCREASED FLIGHT AFTER FLIGHT. - THE FOLLOWING MORNING, IN A VISUAL INSPECTION OF THE ENGINE NACELLE AND ENGINE MOUNTS, THE RGB UPPER MOUNT WAS HEAVILY DAMAGED (THE RUBBER ELEMENT) AND ONE REAR ENGINE SIDE MOUNT (THE ONE MENTIONED BEFORE) WAS BROKEN AND THE OTHER ONE WAS BENT.   THE SPANISH AIR FORCE THINK THAT THE CHAIN OF FAILURES STARTED WITH A DAMAGED OR AGED UPPER ENGINE MOUNT (WHICH COULD NOT WITHSTAND THE PROPELLER VIBRATION LEVELS), AND THE REAR MOUNT FAILURE MECHANISM WAS FATIGUE.  IT IS TO NOTE THAT THIS STRUT HAS TO BE INSPECTED VIA FLUORESCENT LIQUID INSPECTION EVERY 250 HOURS. NO OTHER EVENT HAS EVER BEEN REPORTED ON THE FLEET.
